Unless your doctor is completely clueless -- when it comes to FQ reactions this is a pretty common state -- you've already heard that you should take extraordinarily good care of your tendons.
Hear, hear. For now, I'd treat them as if they are more severely injured than they feel. My doctor told me that I had simple tendonitis coming off the Levaquin and should recover in three weeks. I am in a wheelchair after three months. Tendons are normally slow-healing parts of the body anyway.
FQs make the matter worse. I'm not a doctor or an expert, just a victim. But if I had to do it all over again, here's what I wish I had done (besides, of course, not take the Levaquin): A few days, maybe a week of serious bed rest.
After that, very gentle stretches if not too painful -- or even better, professionally supervised physical therapy. A solid month spent in a good running shoe with strong support, leaving the snazzy black leathers in the closet for now.
It is important to avoid walking oddly, which is your natural reaction to leg joint pain. I did, and now have bursitis and severe knee problems.
Hopefully, you will be one of the lucky ones who clears up in a month. Best wishes.
Last Updated 7/09/04